seroquel side effects??? difficult child has a rash

Discussion in 'General Parenting' started by Jena, Nov 23, 2008.

  1. Jena

    Jena New Member

    hi to everyone i haven't been on much today, been dealing with my own nightmares surrounding horrible holiday ugh.

    Anyway, i hope everyone's weekend was good and calm, and difficult child's are smiling and happy. :)

    difficult child has a rash, i am calling doctor in the a.m. yet it's on the back of her legs. I have never seen her have this type of rash in this particular place before. Shes been on seroquel for a little over 3 weeks now.

    Rash is itchy and grose. It reminds me of the rash she got last time on seroquel, Yet it was not on the back of the legs it was on her arm, and we had to stop the medication. Boy, I sure do hope that's not it. She has come so far in such a short time frame.

    Anyone have experience with side effects on this medication?? I have researched it and it does indicate possiblity of rash and if so, stop medication. Yet 3 weeks after taking seems a bit odd. I don't remember when rash hit last time, yet it wasn't right away either. It was a good period of time after she'd been on it.

    yuck is all i have to say. any thoughts???
     
  2. susiestar

    susiestar Roll With It

    call the psychiatrist today. DO NOT WAIT. It can be a sign of a very serious problem.

    If the psychiatrist thinks it is the seroquel, she can be switched to risperdal or another similar medication, to see if that would work. If the doctor has you stop the seroquel, then make a note on the calendar the day you stop the medication, and make a note everyday about what the rash is doing.

    If the seroquel is causing the rash, then you will want to list it as an allergy on her medical records - and tell EVERY doctor she sees that she is allergic. It may or may not be a "true" allergy, but you will want to list it that way so they don't try it again with her.

    I am sorry.
     
  3. totoro

    totoro Mom? What's a GFG?

    K got a rash when she was on Lamictal. So we had to stop it. Funny it was on the back of her legs also. But it went away and later when she was in the psychiatric hospital they started Lamictal again and she was on Lamictal for over a year and never had a problem. So you never know. K has very sensitive skin. But we do not discount any rash.
    One time it was from something in the hot-tub and another it was from a plant.
    We are pretty good about watching what she gets into. But it is harder know that she is in a bigger school for longer days.

    I would call and make noted of anything different she did or was around.
    I hope she feels better soon!
     
  4. Jena

    Jena New Member

    hi,

    i have call in, to pediatrician and also to pyschdoc. i won't get return call till tomorrow. she's handling it very well actually. she tends to get eczema so i have to use cetaphil cream on her everyday in the winter to keep her skin smooth. yet i haven't changed detergents, or soaps or foods.

    that would truly stink. she has come so far in such a short period of time. i don't want to lose that i truly hope they dont' pull it. ihave to give it to her tonight though otherwise she'll fly off the handle and be up all night. is that safe do you think to still give it??

    that's why i want the peditrician to see it also to determine if it's something else or it's due to medication as well. wow, yuck is all i can say this hasn't been a great week.
     
  5. smallworld

    smallworld Moderator

    Before you pull the medication (if that's what's recommended), you might want to get an opinion about the rash from a pediatric dermatologist. You definitely need to get it checked out because she's on a medication that can cause a rash, but kids can get rashes from a variety of things, especially if they have sensitive skin.
     
  6. Jena

    Jena New Member

    That's exactly what i'm thinking. She's doing way way too well for me to just pull this. So, I guess difficult child is getting a day off tmrw. from school. She seems fine, i've actually been thinking of raising medication again because she's been wetting bed again, and a few other things i've watched return now as her body adjusts to the medication. which i knew would happen.
     
  7. Jena

    Jena New Member

    Unfortunately this rash is going upward now and beginning to spread. I try not to check it much i don't want to put her on "alert" in anway at all, it's been a busy very good weekend for her.
     
  8. Jena

    Jena New Member

    yet when i think of today i realize that her behaviors were off, i just kept rolling with it and not freaking out. She was manic again, twirled alot couldnt' keep her body still. she was very very jumpy. Listening was to a minimal today. She was trying so hard to contain herself towards end of the night, she sat and made an entire book 12 pages with illustrations was so focused and working in that 'feverish' mode that i can't stand when i see it. it worries me, cause i know there's more to come. her mouth also shook a bit too.

    oh well time to talk to dr.
     
  9. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    She could be getting akathsia, a not very fun side effect that can happen on almost any psychiatric medication. It makes you so restless that you can't sit and you feel as if you're going to jump out of your skin. It's not mania. It's worse. Mania feels good. This doesn't. If you can't get your doctor, I would bring her into ER so they can see her, the rash, and hear about her symptoms. If she can't sit down or sit still at all...suspect it could be akathesia. I swear, that was the worst feeling I've ever had.
     
  10. susiestar

    susiestar Roll With It

    Jen, MWM is totally right about the jumpiness and rash. She really needs to be evaluated ASAP. The mouth twitching in not something she did before, is it?

    I have been through what MWM described and it is NOT FUN. I had a doctor insist I try a medication to prevent migraines and it did that to me. Sometimes the twitches were actually PAINFUL. And I felt like jumping out of my skin. The medication for me was Effexor.

    PLEASE get this checked. It might not be spiralling into mania. As for the bedwetting, do you get her up to potty right before you go to bed? YOu problem have heard all tihs stuff, like limit liquids in the evening, etc... But did you know that soda can do this also (the bedwetting). I was surprised to learn that for some kids any soda can contribute to this problem.

    Hugs, I know you have a more than full plate this week. I hope you can carve some time out for YOU to rest and recharge.

    Susie
     
  11. Jena

    Jena New Member

    hi

    she has facial tics i haven't seen them in forever yet last night is saw them. she had a rough day of it yesterday. i'm keeping her home today and going to try to schedule an appointment at the dr. to see what this is. she was so jumpy last night i finally got her to sit down and she did this amazing 12 page story book about friendships with- illustrations. i had to pry her away from the book she was working on to get her to bed.

    it took 40 minutes. i'm hoping they don't pull the medication and this rash is just a fluke.
     
  12. bran155

    bran155 Guest

    Hi Jennifer, my daughter took Seroquel for a while. She didn't have those same side effects, she heard voices while on that medication. However, I agree with MidwestMom, make sure it isn't Akathasia. That is dangerous. I had to take my difficult child to the ER a few years back due to signs of Akathasia. It was from Abilify though. She was very stiff, uneasy, unsteady gait and she had lock jaw. I called her doctor and the doctor said to take her to the ER ASAP. Of course she was taken off the Abilify. She does sometimes get the shakes from other medications so she takes Cogentin to counter act the side effects.

    Good luck. :)
     
  13. gcvmom

    gcvmom Here we go again!

    Heard from any of the docs yet? The dangerous Stevens-Johnson rash is not typically associated with Seroquel, but I think you can develop this rash from just about any type of medication if you are particularly sensitive. The fact that she had the rash before and now it seems to be back and spreading would be cause for SERIOUS concern.
     
Loading...